MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY BCS II ART ISRT TRL SZ 7-8 9MM LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY BCS II ART ISRT TRL SZ 7-8 9MM LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74035281
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the item broke in half upon impaction.No harm to the patient was recorded.No delay and no broken piece fell into the patient.Sn backup device was available.
 
Additional Manufacturer Narrative
The associated complaint device was returned for evaluation.The visual inspection of the returned device confirms the stated failure.The articular trial insert is broken in half.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Our investigation did not determine a specific cause of the failure; however the device shows significant signs of use.This device was manufactured in 2013.We recommend that all re usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.

Brand Name
JRNY BCS II ART ISRT TRL SZ 7-8 9MM LT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8914954
Report Number1020279-2019-03099
Device Sequence Number18961291
Product Code JWH
UDI-Device Identifier00885556157336
UDI-Public00885556157336
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74035281
Device Lot Number13DAP0635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date11/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1